Bad News, for Life. What’s the Prognosis, Doc?

Don’t ever assume you know what a doctor is going to find or tell you. I’m the queen of guessing what is wrong with me. The problem is, I’m usually right (I’m a pro at research), which is why I continue to do so.

The bigger problem this time, I was so very wrong. I thought my pain was from a vitamin deficiency, possibly low potassium from my weekly B-12 shots. Or maybe even hyperchloremia, due to higher than normal levels on my bloodwork. Nope.

First, the good news. My new doctor is amazing. She recognized that I’m not on the proper thyroid medicine for my Hashimotos and that I may not need weekly B-12 injections.

The bad news? My recent severe pain is likely from nerve damage caused by long term anemia. My doctor explained that we can correct the anemia in the blood, but the damage to the nerves is already done. And if it’s not that, it’s my fibromyalgia getting worse. Either option has no recourse but “medicine to deaden the sensations”.

Gabapentin. My nemesis. I have put my heels in the ground against taking that medicine for years! The list of side effects, after going through the side effects for years on Lyrica, was what kept me away actually.

Well, I took my first dose night before last, because the level of pain I’ve been going through has had me wanting to give up (I’m sorry to admit). I decided it was worth the risk of the side effects I was so scared of.

Yesterday morning, at 5 am, I woke up with an allergic reaction to the Gabapentin. My throat was sore and swollen, my neck and tongue were swollen. I had a hard time swallowing, but I was able to take Benadryl.

At first I cried. I knew what that meant. The medicine to help my pain, was yet another I was allergic to. What did that mean for my relief from my pain?

I scheduled an appointment with my doctor that morning to discuss the problem and what my options were. My options are almost completely exhausted. We discussed how Lyrica and Cymbalta had caused pretty unacceptable side effects, so they weren’t on the table anymore.

That leaves one. Amitriptyline. She said it’s the last resort because it’s an “ancient” medicine that has a lot of side effects. Great!

So, now I have to figure out what to do about work. The new business I literally just dropped over $40,000 on to open just 3 months ago. With employees to support.

The hardest part actually is telling my clients. I feel like I’m letting them down. I’ve built a personal connection with so many, and I’ve cared for some of their pets every month since before the pandemic. I love their pets like they are my own, and to not be able to groom them, it’s just heart breaking.

I’m closing my business for a week at the end of the month to rest, mind and body. I will take that time to figure out what to do moving forward.

Right now, I’m staying positive by keeping faith that, yes, this is extremely difficult to deal with and I’m hurting, but God has plans for me that I myself don’t know. I just need to stop my mind from trying to figure out the what.

So much easier said than done.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s